Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

July 21, 2012Chatham County, Wake County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jul 21, 2012, 9:16 PM EDT for Chatham County, Wake County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2012, 9:16 PM EDT (01:16 UTC)
Expired
Jul 21, 2012, 10:15 PM EDT
In force
59 min
Issued by
NWS Raleigh, NC

Counties Chatham County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 25 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3006 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3006 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WWUS82 KRAH 220116
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
916 PM EDT SAT JUL 21 2012

NCZ023>025-039>042-076-077-220215-
ALAMANCE-CHATHAM-DURHAM-HARNETT-JOHNSTON-LEE-ORANGE-RANDOLPH-WAKE-
916 PM EDT SAT JUL 21 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...JOHNSTON...WAKE...
RANDOLPH...ORANGE...LEE...DURHAM...CHATHAM AND ALAMANCE COUNTIES
THROUGH 1015 PM EDT...

AT 914 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN BAND 
FROM NEAR STALEY TO PITTSBORO TO HOLLY SPRINGS. THESE STORMS WERE 
MOVING TO THE EAST-SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PITTSBORO... BYNUM... 
JORDAN LAKE... MONCURE... SILER CITY... FUQUAY-VARINA.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 281 AND 319... INTERSTATE 
540... INTERSTATE 440... AND HIGHWAY 64.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE 
CAPABLE OF KNOCKING DOWN SMALL TREES AND TREE LIMBS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3588 7829 3587 7828 3545 7844 3547 7877
      3553 7962 3589 7963
TIME...MOT...LOC 0114Z 290DEG 14KT 3577 7929

$$

GIH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 21, 7:55 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 21, 7:55 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT SAT JUL 21 2012

.SYNOPSIS...
A WEAK FRONT WILL HOLD NEAR THE VIRGINIA BORDER THROUGH EARLY
MONDAY. THE FRONT WILL THEN DISSIPATE AS UPPER LEVEL HIGH PRESSURE
BUILDS OVER THE LOWER MISSISSIPPI VALLEY... GULF COAST STATES... AND
SOUTHEAST THROUGH MID WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM SATURDAY...

THE LATEST SURFACE ANALYSIS SHOWED THE SURFACE FRONT VERY NEAR THE
VIRGINIA BORDER...LIKELY JUST NORTH OF THE BORDER WITH KTDF STILL
SHOWING A SOUTHWEST WIND. OUTFLOW FROM ONGOING AND DEVELOPING
SHOWERS AND THUNDERSTORMS MAY RESULT IN THE FRONT SHIFTING SLIGHTLY
SOUTH ACROSS THE BORDER DURING THE EVENING AND OVERNIGHT HOURS...BUT
ITS OVERALL LOCATION SHOULD BE VERY SIMILAR TO ITS CURRENT ONE
THROUGH THE NEAR- AND SHORT-TERM PERIODS. THE SPC MESOANALYSIS
SHOWED MLCAPE FROM 1000 TO 2000J/KG...THOUGH SHEAR IS VERY WEAK AS
ANTICIPATED AND DOWNDRAFT CAPE IS FAIRLY LOW AS WELL...MOSTLY LESS
THAN 500J/KG EXCEPT IN THE FAR SOUTH TOWARD THE SOUTH CAROLINA
BORDER. 850MB LIFT ON THE SHORT-TERM GUIDANCE IS BEST THIS EVENING...
AND WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DUE TO
DAMAGING WIND...MOST STORMS THROUGH THE AFTERNOON AND EVENING SHOULD
END UP ON THE STRONG SIDE WITH MOST OF THE GUST POTENTIAL OF 40 TO
50 MPH. AS AFTERNOON THUNDERSTORMS CONTINUE TO DEVELOP NEAR THE
FRONT AND ASSOCIATED WITH DIFFERENTIAL HEATING AND THE MID-LEVEL
SHEAR AXIS TO THE SOUTH AND SOUTHEAST...GENERAL MOVEMENT EAST AND
NORTHEAST SHOULD RESULT IN LIKELY CHANCES FOR SHOWERS AND
THUNDERSTORMS FROM THE LATE AFTERNOON THROUGH AT LEAST THE EARLY
EVENING ACROSS CENTRAL NORTH CAROLINA. DEVELOPMENT OVER THE
NORTHWEST FOOTHILLS...AGAIN NEAR THE FRONT...SHOULD EVENTUALLY
AFFECT THE TRIAD AS WELL. OVERNIGHT...BUFR SOUNDINGS BECOME MORE
STABLE ESPECIALLY ON THE GFS...ALTHOUGH WITH DECENT MOISTURE AND THE
PRESENCE OF THE SHEAR AXIS ALOFT ALONG WITH THE PROXIMITY OF THE
FRONT...WILL NOT COMPLETELY ELIMINATE CHANCES FOR A SHOWER.
OVERNIGHT LOWS...69 TO 74.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 250 PM SATURDAY...

WHILE MOISTURE REMAINS PLENTIFUL OVERALL...WITH PRECIPITABLE WATER
VALUES TO AROUND TWO INCHES PARTICULARLY ON THE NAM...THE GFS BUFR
SOUNDINGS ARE NOTICEABLY MORE STABLE PARTICULARLY WITH SLIGHT
WARMING IN THE LAYER AROUND 850MB. THE SHEAR AXIS WEAKENS AND SHOULD
PIVOT WEST AND WEAKEN IN RESPONSE TO INCREASING HEIGHTS ALOFT. WHILE
OVERALL INSTABILITY APPEARS BETTER SUNDAY AFTERNOON AS OPPOSED TO
THIS AFTERNOON...WITH MLCAPE LIKELY REACHING OR JUST EXCEEDING
2000J/KG...OVERALL COVERAGE OF SHOWERS AND THUNDERSTORMS IN CENTRAL
NORTH CAROLINA IS LIKELY TO BE LESS AS A RESULT OF WHAT SHOULD BE
DIMINISHING SYNOPTIC SUPPORT. THE FRONT SHOULD CONTINUE TO SLOWLY
WEAKEN...AND WITH THE SHEAR AXIS WEAKENING AS WELL...WILL CONTINUE
THE FORECAST OF SCATTERED SHOWERS AND THUNDERSTORMS FROM THE
AFTERNOON THROUGH THE EARLY EVENING. THERE IS STILL THE POTENTIAL
FOR AN ISOLATED DAMAGING WIND THREAT...AND AGREE WITH THE SPC DAY 2
ASSESSMENT OF THAT ISOLATED POTENTIAL. DOWNDRAFT CAPE IS 500-900J/KG
AS FORECAST BY THE MORE ROBUST NAM...UNDER A RELATIVE MAXIMUM OF
850MB THETA-E. HIGH TEMPERATURES SHOULD MOSTLY BE IN THE LOWER 90S...
WITH A FEW HIGHS POSSIBLE AROUND 90 OR TOWARD 95 DEPENDING ON HOW
QUICKLY ANY MORNING LOW CLOUDS DIMINISH...AND THE ONSET OF ANY DEEP
CONVECTION.

SUNDAY NIGHT...BOTH THE NAM AND THE GFS BUFR SOUNDINGS BECOME FAIRLY
STABLE TO DEEP CONVECTION. THE GFS DOES FORECAST SOME OVERNIGHT
QPF...BUT ITS MOS GUIDANCE CHANCES OF RAIN ARE LOW LATE AT NIGHT...
AND WITH CONVERGENCE ALOFT FORECAST OVERNIGHT SUNDAY...IT WOULD SEEM
CHANCES FOR ANY SHOWERS AND THUNDERSTORMS SHOULD FALL BELOW SLIGHT
CHANCE BY AROUND MIDNIGHT. OVERNIGHT LOWS ONCE AGAIN SHOULD BE
MOSTLY IN THE RANGE OF 70 TO 75.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 250 PM SATURDAY...

THE MAIN WEATHER FEATURE DURING MUCH OF THE LONG TERM PERIOD WILL BE
BROAD MID LEVEL RIDGING THAT IS PROGGED TO EXTEND FROM THE CENTRAL
PLAINS INTO THE SOUTHEAST...WITH CENTRAL NC ON THE NORTHERN
PERIPHERY OF THIS RIDGE. THEREFORE...WE WILL BE UNDER NORTHWESTERLY
FLOW ALOFT FOR MUCH OF THE PERIOD AND HENCE THE POTENTIAL FOR WEAK
DISTURBANCES TO IMPACT THE AREA WILL LIKELY BE OUR MAIN CHANCES FOR
ANY PRECIP BEYOND TYPICAL SUMMERTIME CONVECTION. MODELS ALSO
INDICATE (TO VARYING DEGREES) A BACK DOOR FRONT APPROACHING THE AREA
MIDWEEK...BUT GIVEN THE TIME OF YEAR...WILL KEEP THE FRONT NORTH OF
REGION FOR NOW. AS A RESULT...SINCE IT IS IMPOSSIBLE TO TIME ANY
WEAK UPPER LEVEL DISTURBANCES THIS FAR OUT...AM EXPECTING MOSTLY
ISOLATED TO SCATTERED DIURNAL TYPE PRECIP AS A WEAK SURFACE TROUGH
WILL BE IN PLACE OVER THE REGION. THEN...AT THE END OF THE WORK
WEEK...A SHORT WAVE TROUGH IS PROGGED TO AMPLIFY ACROSS THE NORTHERN
PLAINS WHICH WILL EVENTUALLY SUPPRESS THE RIDGE. AS THIS SHORT WAVE
MOVES EAST AND AMPLIFIES EVEN MORE...IT SHOULD BEGIN TO CARVE AN
UPPER LEVEL TROUGH OVER THE REGION BY THE WEEKEND...WITH AN
ASSOCIATED SURFACE FRONT APPROACHING FROM THE NORTHWEST. WILL STILL
KEEP ONLY SCATTERED DIURNAL CONVECTION IN THE FORECAST FOR THIS TIME
FRAME...BUT WILL SHOW A SLIGHT INCREASE IN THE POPS. THE HEAT WILL
ALSO RETURN TO THE REGION...WITH GENERALLY MID (AND SOME UPPER) 90S
EXPECTED FOR MOST OF THE PERIOD. OVERNIGHT LOWS WILL REMAIN IN THE
LOW TO MID 70S.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS OF 755 PM SATURDAY...

CHALLENGING AVIATION FORECAST AS A BROKEN BAND OF SCATTERED STRONG
TO SEVERE STORMS EXTENDS ACROSS NORTHERN SECTIONS OF CENTRAL NC
EARLY THIS EVENING. BASED ON THE CURRENT MOVEMENT OF STORMS TOWARD
THE SOUTH... AND A GUST OF STRONG WINDS ALSO MOVING SOUTHWARD
RUNNING OUT AHEAD OF THE STORMS... THESE WILL REMAIN IN THE VICINITY
OF INT/GSO THROUGH 03Z... AND MAY PASS DIRECTLY OVER RDU AND RWI
PRIOR TO 04Z. BRIEF MVFR TO IFR CONDITIONS AND NORTHEAST WINDS
GUSTING TO 20-30 KTS ARE LIKELY BENEATH THESE STORMS... AND AVIATION
INTERESTS SHOULD ALSO BE ALERT FOR VERY FREQUENT LIGHTNING STRIKES.
CONFIDENCE IS HIGH THAT IFR/LIFR STRATUS BASED BELOW 1 THOUSAND FT
AGL WILL REDEVELOP TONIGHT AFTER 06Z... AND THIS IS SUPPORTED BY THE
LATEST HRRR MODEL AVIATION OUTPUT. MVFR VSBYS ARE ALSO EXPECTED. LOW
CLOUDS WILL SLOWLY LIFT TO MVFR BUT WILL LIKELY REMAIN BROKEN
THROUGH 14Z... NOT BECOMING VFR UNTIL AFTER 16Z. ADDITIONAL
SCATTERED STORMS ARE EXPECTED AFTER 18Z SUNDAY... BUT CONFIDENCE IN
THE TIMING AND LOCATION OF DEVELOPMENT PRECLUDES PLACING A
THUNDERSTORM MENTION IN THE AVIATION FORECAST AT THIS TIME.

LOOKING BEYOND EARLY SUNDAY EVENING... PATCHY IFR STRATUS AND MVFR
FOG ARE EXPECTED AT RDU/RWI/FAY LATE SUNDAY NIGHT THROUGH MONDAY
MORNING. AS A WARM AND HUMID AIR MASS HOLDS OVER THE REGION THROUGH
MID WEEK... DAILY OCCURRENCES OF AFTERNOON AND EARLY EVENING SHOWERS
AND STORMS WITH LOCALLY GUSTY WINDS AND MVFR CONDITIONS IN HEAVY
RAIN ARE POSSIBLE AT EACH TERMINAL THROUGH THURSDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...DJF
SHORT TERM...DJF
LONG TERM...KRR
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 21, 3:03 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
303 PM EDT SAT JUL 21 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-221900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
303 PM EDT SAT JUL 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH EARLY THIS
EVENING. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT
OF DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST
THROUGH 10 PM. TORRENTIAL RAINFALL CAN BE EXPECTED WITH ANY
STORMS...AND LOCALIZED FLOODING WILL BE POSSIBLE...PRIMARILY IN
URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY
AFTERNOON AND EVENING. ONCE AGAIN...ISOLATED SEVERE STORMS ARE
POSSIBLE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

SEVERE WEATHER WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS MUCH OF NEXT WEEK AS NORTHWEST FLOW ALOFT BECOMES ESTABLISHED
OVER THE REGION.

HEAT INDICES COULD BE NEAR 105 DEGREES ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. YOUR REPORTS
AND SERVICE ARE APPRECIATED.

DJF

In the hours before

Special weather statement, Jul 21, 7:46 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT SAT JUL 21 2012

NCZ024-025-040-041-220045-
CHATHAM-DURHAM-ORANGE-WAKE-
746 PM EDT SAT JUL 21 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...ORANGE...DURHAM AND
CHATHAM COUNTIES THROUGH 845 PM EDT...

AT 744 PM EDT...DOPPLER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS FROM CHAPEL HILL TO DURHAM...MOVING SOUTHEAST AT 25
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAPEL HILL...DURHAM...
PARKWOOD...CARPENTER...AND...RESEARCH TRIANGLE...MORRISVILLE...AND...
RDU INTERNATIONAL...AND CARY.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3610 7881 3609 7881 3608 7879 3607 7879
      3608 7868 3602 7854 3577 7859 3560 7895
      3584 7930 3584 7924 3591 7926 3598 7926
      3612 7903
TIME...MOT...LOC 2344Z 309DEG 23KT 3595 7905

22
Local storm report, Jul 21, 8:27 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EDT SAT JUL 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     FLASH FLOOD      ROANOKE RAPIDS          36.45N  77.65W
07/21/2012                   HALIFAX            NC   911 CALL CENTER

            MULTIPLE ROADS WITH AT LEAST 6-8 INCHES OF WATER
            COVERING THEM...OFFICERS ON THE SCENE

&&

EVENT NUMBER RAH1200646

ELLIS
Special weather statement, Jul 21, 8:34 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT SAT JUL 21 2012

NCZ039-220115-
RANDOLPH-
834 PM EDT SAT JUL 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 915
PM EDT...

AT 833 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF ASHEBORO...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ASHEBORO AND ULAH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
VERY HEAVY RAINFALL AND STREET FLOODING.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 106 AND 111.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND TREE LIMBS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3592 8004 3590 7956 3590 7955 3553 7956
      3553 8006
TIME...MOT...LOC 0033Z 286DEG 12KT 3575 7995

GIH
Local storm report, Jul 21, 9:02 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
902 PM EDT SAT JUL 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             6 E GORDONTOWN          35.75N  80.02W
07/21/2012  M1.00 INCH       RANDOLPH           NC   911 CALL CENTER

            QUARTER SIZE HAIL REPORTED AT VOLUNTEER FIRE DEPARTMENT

&&

EVENT NUMBER RAH1200647

ELLIS
Local storm report, Jul 21, 9:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT SAT JUL 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      3 NNW ARCOLA            36.32N  78.00W
07/21/2012                   WARREN             NC   EMERGENCY MNGR

            REDMAN ROAD AND HIGHWAY 43 FLOODED

&&

EVENT NUMBER RAH1200648

ELLIS
Special weather statement, Jul 21, 9:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
916 PM EDT SAT JUL 21 2012

NCZ023>025-039>042-076-077-220215-
ALAMANCE-CHATHAM-DURHAM-HARNETT-JOHNSTON-LEE-ORANGE-RANDOLPH-WAKE-
916 PM EDT SAT JUL 21 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...JOHNSTON...WAKE...
RANDOLPH...ORANGE...LEE...DURHAM...CHATHAM AND ALAMANCE COUNTIES
THROUGH 1015 PM EDT...

AT 914 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN BAND
FROM NEAR STALEY TO PITTSBORO TO HOLLY SPRINGS. THESE STORMS WERE
MOVING TO THE EAST-SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PITTSBORO... BYNUM...
JORDAN LAKE... MONCURE... SILER CITY... FUQUAY-VARINA.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 281 AND 319... INTERSTATE
540... INTERSTATE 440... AND HIGHWAY 64.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND TREE LIMBS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3588 7829 3587 7828 3545 7844 3547 7877
      3553 7962 3589 7963
TIME...MOT...LOC 0114Z 290DEG 14KT 3577 7929

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:34 PM EDTSpecial Weather StatementRAHRandolph41 min
Jul 21, 8:40 PM EDTAreal Flood AdvisoryRAHRandolph52 min
Jul 21, 8:47 PM EDTAreal Flood AdvisoryRAHWake44 min
Jul 21, 8:51 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph24 min
Jul 21, 9:45 PM EDTSpecial Weather StatementRAHOrange45 min
Jul 22, 12:08 AM EDTSpecial Weather StatementRAHAlamance37 min
Jul 22, 12:43 AM EDTAreal Flood AdvisoryRAHAlamance, Orange107 min
Jul 22, 12:50 AM EDTSpecial Weather StatementRAHAlamance, Orange40 min
Jul 22, 2:22 AM EDTSpecial Weather StatementRAHWilson38 min
Jul 22, 3:03 AM EDTSpecial Weather StatementRAHWayne42 min
Jul 22, 3:16 AM EDTAreal Flood AdvisoryRAHJohnston, Wayne, Wilson2 hr
Jul 22, 3:27 AM EDTSpecial Weather StatementRAHWake63 min
Jul 22, 3:51 AM EDTAreal Flood AdvisoryRAHWake100 min
Jul 22, 4:26 AM EDTSpecial Weather StatementRAHWake49 min
Jul 22, 4:43 AM EDTSpecial Weather StatementRAHFranklin47 min
Jul 22, 1:56 PM EDTSpecial Weather StatementRAHCumberland64 min
Jul 22, 2:58 PM EDTSpecial Weather StatementRAHCumberland62 min
Jul 22, 3:09 PM EDTSpecial Weather StatementRAHAnson66 min
Jul 22, 3:24 PM EDTSpecial Weather StatementRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more66 min
Jul 22, 3:28 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne32 min
Jul 22, 3:47 PM EDTSpecial Weather StatementRAHGuilford58 min
Jul 22, 4:46 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Moore86 min
Jul 22, 4:58 PM EDTSpecial Weather StatementRAHMontgomery62 min
Jul 22, 5:00 PM EDTSpecial Weather StatementRAHCumberland60 min
Jul 22, 5:25 PM EDTSevere Thunderstorm WarningRAHHoke, Moore50 min
Jul 22, 5:45 PM EDTSpecial Weather StatementRAHSampson60 min
Jul 22, 6:17 PM EDTSpecial Weather StatementRAHHoke58 min
Jul 22, 6:39 PM EDTSpecial Weather StatementRAHWake66 min
Jul 22, 6:53 PM EDTSpecial Weather StatementRAHJohnston67 min
Jul 22, 7:32 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake30 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.